Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 140, NWS Milwaukee, WI

July 25, 2008Iowa County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 25, 2008, 7:30 PM CDT for Iowa County, Wisconsin. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2008, 7:30 PM CDT (00:30 UTC)
Expired
Jul 25, 2008, 8:15 PM CDT
In force
45 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

County Iowa County, WI

The radar

The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:37 PM CDTTSTM WND DMGGotham, WIPOWER OUTAGES AND TREE DAMAGE IN TOWN...ALSO TREE ON FIRE.
Jul 25, 7:40 PM CDTHAIL 0.25Avoca, WI
Jul 25, 7:45 PM CDTTSTM WND DMG3 Ene Avoca, WISOME TREES BLOWN DOWN TO THE EAST NORTHEAST OF AVOCA NEAR THE WISCONSIN RIVER. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 4:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 676 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
676 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 260030
SVRMKX
WIC049-260115-
/O.NEW.KMKX.SV.W.0140.080726T0030Z-080726T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
730 PM CDT FRI JUL 25 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTH OF BLACKHAWK LAKE RECREATION AREA...OR 7 MILES SOUTH OF
  RICHLAND CENTER...AND MOVING SOUTHEAST AT 21 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOVERNOR DODGE STATE PARK AND 7 MILES NORTH OF DODGEVILLE BY 815 PM
  CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE CONTACT LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL WISCONSIN.

LAT...LON 4321 9042 4323 9032 4320 9022 4317 9018
      4317 9011 4304 8989 4281 9022 4309 9045
      4320 9044
TIME...MOT...LOC 0030Z 316DEG 19KT 4322 9038

$$

DAVIS
3 follow-up statements
000 
WWUS53 KMKX 260044
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT FRI JUL 25 2008

WIC049-260115-
/O.CON.KMKX.SV.W.0140.000000T0000Z-080726T0115Z/
IOWA WI-
743 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR IOWA COUNTY...

AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR AVOCA...OR 11 MILES SOUTH OF RICHLAND CENTER...MOVING
SOUTHEAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF HIGHLAND BY 750 PM CDT...
  6 MILES NORTHEAST OF BLACKHAWK LAKE REC AREA BY 800 PM CDT...
  8 MILES NORTHEAST OF EDMUND BY 810 PM CDT...
  GOVERNOR DODGE STATE PARK...GOVERNOR DODGE ST PARK...DODGEVILLE AND
  7 MILES WEST OF RIDGEWAY BY 815 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL WISCONSIN.

LAT...LON 4321 9042 4323 9032 4320 9022 4317 9018
      4317 9011 4304 8989 4281 9022 4309 9045
      4320 9044
TIME...MOT...LOC 0043Z 316DEG 20KT 4316 9030

$$

FRANKS
000 
WWUS53 KMKX 260101
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
801 PM CDT FRI JUL 25 2008

WIC049-260115-
/O.CON.KMKX.SV.W.0140.000000T0000Z-080726T0115Z/
IOWA WI-
800 PM CDT FRI JUL 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR IOWA COUNTY...

AT 800 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR AVOCA...OR 13 MILES NORTHWEST OF
DODGEVILLE...MOVING SOUTHEAST AT 23 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF BLACKHAWK LAKE REC AREA BY 800 PM CDT...
  8 MILES NORTHEAST OF EDMUND BY 810 PM CDT...
  GOVERNOR DODGE STATE PARK...GOVERNOR DODGE ST PARK...DODGEVILLE AND
  7 MILES WEST OF RIDGEWAY BY 815 PM CDT...

PEA SIZE HAIL WAS REPORTED IN AVOCA AT 740 PM...ALSO POWER OUTAGES 
AND TREE DAMAGE WERE REPORTED IN GOTHAM IN RICHLAND COUNTY AT 737 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL WISCONSIN.

LAT...LON 4321 9042 4323 9032 4320 9022 4317 9018
      4317 9011 4304 8989 4281 9022 4309 9045
      4320 9044
TIME...MOT...LOC 0056Z 316DEG 20KT 4311 9023

$$

FRANKS
000 
WWUS53 KMKX 260113
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT FRI JUL 25 2008

WIC049-260122-
/O.EXP.KMKX.SV.W.0140.000000T0000Z-080726T0115Z/
IOWA WI-
812 PM CDT FRI JUL 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR IOWA COUNTY WILL EXPIRE AT 815
PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND THUS THE 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4321 9042 4323 9032 4320 9022 4317 9018
      4317 9011 4304 8989 4281 9022 4309 9045
      4320 9044
TIME...MOT...LOC 0112Z 316DEG 20KT 4305 9015

$$

FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:05 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 25, 3:05 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT FRI JUL 25 2008

.DISCUSSION...FORECAST FOCUS ON RESOLVING STRENGTH AND TIMING OF
SHORT WAVES IN SWIFT UPPER WESTERLY FLOW AS RELATES TO CHANCY
PRECIPITATION.

.TONIGHT...POTENT SHORTWAVE TROUGH/VORTICITY MAXIMUM OVER NORTHERN
MINNESOTA HELPING SUPPORT CURRENT CONVECTION OVER NORTHWEST
WISCONSIN INTO EAST CENTRAL MINNESOTA...ALONG SURFACE COLD FRONT.
THIS BOUNDARY IS EXPECTED TO SHIFT SOUTHEAST THIS EVENING ACROSS
SOUTHERN WISCONSIN. LOCAL HIGH RESOLUTION WRF MODEL WITH LAPS
INITIAL FIELDS DEPICTING SCATTERED CONVECTION FORMING ALONG AND
AHEAD OF THE FRONT THIS EVENING ACROSS THE AREA. AREA RUC FORECAST
SOUNDINGS SHOW EXPECTED MEAN LAYER CAPES ONLY AROUND 1000 J/KG...A
REFLECTION OF THE LOW STRATUS DECK LIMITING THE INSTABILITY. THIS
DECK SHOULD CONTINUE TO SLOWLY ERODE THROUGH THE EARLY EVENING
HOURS. DEEP LAYER 0-6KM SHEAR VALUES EXPECTED TO BE FROM 30 TO 35
KNOTS.

HOWEVER...BULK OF VORTICITY ADVECTION AND SUBSEQUENT SYNOPTIC LIFT
REMAINS NORTH OF THE AREA THIS EVENING...AND COOLING EVENING
TEMPERATURES HELP LOW LEVELS STABILIZE TO INCREASE MEAN LAYER
CONVECTIVE INHIBITION. SO...AN ISOLATED SEVERE STORM IS
POSSIBLE...BUT AM NOT EXPECTING ANYTHING WIDESPREAD.

COLD FRONT MOVES SOUTH OF THE AREA AFTER MIDNIGHT. WILL LEAVE A
SMALL CHANCE POP IN THE FAR SOUTHEAST COUNTIES FOR ANY LINGERING
ACTIVITY. WEAK COLD AIR ADVECTION BEHIND THE FRONT WITH LOWER DEW
POINTS SHOULD PREVENT FOG FORMATION.

.SHORT TERM...SATURDAY THROUGH SUNDAY...WEATHER PATTERN DOMINATED
BY NORTHWEST UPPER WIND FLOW DURING THIS PERIOD. SURFACE HIGH
PRESSURE AND DRY MIDDLE LEVELS OF THE ATMOSPHERE KEEP CWA
PRECIPITATION FREE SATURDAY AND EARLY SATURDAY NIGHT. THEN
NAM/GFS/ECMWF PROGS...WHILE SHOWING PRECIPITATION POSSIBLE LATE
SATURDAY NIGHT INTO SUNDAY...BEGIN TO BREAK DOWN AND DIVERGE IN
AMOUNT OF PRECIPITATION GENERATED FOR CWA. GFS/ECMWF PROGS BRING
LIGHT QPF AMOUNTS SOLUTIONS WHILE NAM MORE ROBUST ON OVERALL
AMOUNTS. SLUG OF PRECIPITATION DOES LOOK GOOD ESPECIALLY ON SUNDAY
GIVEN DECENT 310K ISENTROPIC LIFT BY PROGS. PRECIPITABLE WATER
VALUES BRIEFLY RISE TO AROUND 1.5 INCHES IN RAPIDLY RETURN LOW
LEVEL FLOW FROM SOUTH. DECIDED TO GO WITH A BLEND OF NAM AND GFS
QPF...EXPANDING CHANCY PRECIPITATION TO INCLUDE ALL OF CWA WITH
SLIGHTLY HIGHER RAIN CHANCES FOR THE SOUTHWEST PORTIONS OF CWA.

.LONG TERM...MONDAY THROUGH THURSDAY...GFS/NAM/ECMWF PROGS HAVE
NOSE OF WEAK HIGH PRESSURE RAPIDLY MOVING ACROSS CWA MONDAY. THIS
ALLOWS WARM AIR ADVECTION TO SET UP OVER REGION MONDAY NIGHT WITH
THE GFS DEPICTING A DECENT SHORT WAVE WITH ACCOMPANYING LOW
PRESSURE PASSING ACROSS THE GREAT LAKES. THIS MOVEMENT MORE IN
LINE WITH ECMWF SO WILL RETURN CHANCY PRECIPITATION TO CWA SOONER
THAN PREVIOUS FORECAST LATE MONDAY NIGHT AND LINGER INTO TUESDAY.
SOME EVIDENCE THAT THE TUESDAY NIGHT/WEDNESDAY TIME PERIOD MAY NOW
BE DRY BUT ECMWF LINGERS PRECIPITATION SO HAVE DECIDED TO KEEP
MENTION OF CHANCY PRECIPITATION IN FORECAST FOR NOW. STILL NO
CLEAR CUT EVIDENCE OF A BIG WARM UP TEMPERATURE WISE DURING THIS
PERIOD MAINLY DUE TO LACK OF PERSISTENT DEEP SOUTHWEST FLOW...SO
GUIDANCE TEMPERATURES GENERALLY IN THE BALL PARK.

&&

.AVIATION...LOW STRATUS DECK OVER THE AREA SLOWLY TRYING TO MIX
OUT...THOUGH STRATUS BEING REPLACED WITH BROKEN CUMULUS CLOUDS. WILL
CONTINUE TO CARRY THE MVFR CEILINGS UNTIL EARLY EVENING...WHEN VFR
BROKEN CEILINGS SHOULD PREVAIL. MAY SEE SCATTERING OUT OF CUMULUS
FROM TIME TO TIME.

TIMING OF CONVECTION THROUGH THE TAF SITES GENERALLY BETWEEN 00Z AND
06Z SATURDAY...THOUGH TOUGH TO PINPOINT. WILL JUST MENTION CB SUFFIX
IN CLOUD GROUP IN TAFS FOR NOW. NOT EXPECTING FOG TO FORM WITH WEAK
COLD AIR ADVECTION AND DRIER DEW POINTS LATER TONIGHT. VFR
CONDITIONS ARE THEN EXPECTED THROUGH 00Z SUNDAY AFTER THE FRONTAL
PASSAGE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...17/ZAJDEL
AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Jul 25, 5:30 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT FRI JUL 25 2008

WIZ046-047-051-052-056>060-062>072-261015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
530 PM CDT FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING MAINLY NORTH AND
WEST OF MADISON. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS
EVENING ACROSS THE REST OF SOUTHERN WISCONSIN...LINGERING IN THE FAR
SOUTHEAST COUNTIES AFTER MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS ALL OF SOUTHERN WISCONSIN. DAMAGING WINDS AND
LARGE HAIL ARE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT ACROSS
PORTIONS OF SOUTH CENTRAL WISCONSIN. THERE IS A CHANCE OF
THUNDERSTORMS SUNDAY...AND AGAIN MONDAY NIGHT THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

LMZ643>646-261015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
530 PM CDT FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING...LINGERING AFTER
MIDNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NEARSHORE WATERS. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND AGAIN TUESDAY
THROUGH WEDNESDAY NIGHT.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Jul 25, 6:08 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
608 PM CDT FRI JUL 25 2008

WIZ046-047-051-052-056>060-062>072-260115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
608 PM CDT FRI JUL 25 2008

...SEVERE THUNDERSTORM WATCH NUMBER 751 IS IN EFFECT UNTIL 11 PM
CDT FOR MARQUETTE...SAUK...IOWA...DANE...AND COLUMBIA COUNTIES...

AT 605 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF THUNDERSTORMS MOVING INTO SOUTHERN WISCONSIN
FROM THE WEST. THESE CELLS ARE TRAVELING SLOWLY TO THE SOUTHEAST
AT 15 TO 20 MPH. THE CURRENT STORM MOTION WOULD BRING THE STORMS
IN VERNON AND MONROE COUNTIES INTO WESTERN SAUK COUNTY AROUND 8
PM.

IF THESE STORMS CAN MAINTAIN THEIR INTENSITY...THEY HAVE THE
POTENTIAL OF PRODUCING HAIL TO THE SIZE OF PENNIES AND WIND GUSTS
IN EXCESS OF 60 MPH. IN ADDITION...THE SLOW STORM MOTION COULD
PRODUCE SOME LOCALLY HEAVY RAINFALL.

THOSE PEOPLE IN THE WATCH COUNTIES SHOULD STAY TUNED FOR UPDATES
AS THESE STORMS EVOLVE AND MOVE TO THE SOUTHEAST.

FRANKS
Special weather statement, Jul 25, 7:02 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
702 PM CDT FRI JUL 25 2008

WIZ046-047-056-057-062-063-067-068-260215-
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
702 PM CDT FRI JUL 25 2008

...SEVERE THUNDERSTORM WATCH NUMBER 751 IS IN EFFECT UNTIL 11 PM
CDT FOR MARQUETTE...SAUK...IOWA...DANE...AND COLUMBIA COUNTIES...

AT 700 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS MOVING ACROSS SOUTHERN WISCONSIN. THESE
CELLS ARE TRAVELING SLOWLY TO THE SOUTH SOUTHEAST AT 15 TO 20 MPH.
THE CURRENT STORM MOTION WOULD BRING THE STORMS IN
VERNON...CRAWFORD...AND RICHLAND COUNTIES INTO NORTHWESTERN IOWA
COUNTY AND SOUTHWESTERN SAUK COUNTY AROUND 800 PM.

IF THESE STORMS CAN MAINTAIN OR INCREASE IN INTENSITY...THEY HAVE
THE POTENTIAL OF PRODUCING HAIL TO THE SIZE OF PENNIES AND WIND
GUSTS AROUND 60 MPH. IN ADDITION...THE SLOW STORM MOTION COULD
PRODUCE SOME LOCALLY HEAVY RAINFALL. HOWEVER...THERE HAS BEEN A
GRADUAL WEAKENING TREND WITH THESE STORMS.

THOSE PEOPLE IN THE WATCH COUNTIES SHOULD STAY TUNED FOR UPDATES
AS THESE STORMS EVOLVE AND MOVE TO THE SOUTHEAST.

FRANKS

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.